Question 18 A patient has been hospitalized for treatment of substance abuse after being arrested and jailed for the past 24 hours. The patient is experiencing severe muscle and abdominal cramps, seizures, and acute psychosis due to abrupt withdrawal. Which of the following drug classes is the most likely cause of these severe and potentially fatal withdrawal symptoms?
B) Sedative–hypnotic drugs
Question 19 Which of the following would be an expected outcome in a patient who has been given atropine during a medical emergency?
A) Reduction of severe hypertension
B) Increased level of consciousness
C) Restoration of normal sinus rhythm
D) Resolution of respiratory acidosis
Question 20 A postsurgical patient has been provided with a morphine patient-controlled analgesic (PCA) but has expressed her reluctance to use it for fear of becoming addicted. How can the nurse best respond to this patient’s concerns?
A) “You don’t need to worry. It’s actually not true that you can get addicted to the medications we use in a hospital setting.”
B) “If you do become addicted, we’ll make sure to provide you with the support and resources necessary to help you with your recovery.”
C) “It’s important that you accept that your current need to control your pain is more important than fears of becoming addicted.”
D) “It is not uncommon to develop a dependence on pain medications, but this usually takes place over a long period and is not the same as addiction.”
Question 21 A nurse is talking to an 18-year-old patient who has had a seizure disorder since she was 10 years old and is taking phenytoin (Dilantin). The nurse should suggest that she take which of the following?
A) A potassium supplement
B) An iron supplement
C) Folic acid
D) Vitamin C
Question 22 Which of the following drugs used to treat anxiety would be appropriate for a patient who is a school teacher and is concerned about feeling sedated at work?
A) Alprazolam (Xanax)
B) Buspirone (BuSpar)
C) Diazepam (Valium)
D) Lorazepam (Ativan)